Alert archive / New York / Areal Flood Warnings in 2014

Areal Flood Warning 5, NWS Buffalo, NY

January 11, 2014Erie County, New York

NWS Buffalo, NY issued this areal flood warning at Jan 11, 2014, 3:57 PM EST for Erie County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 11, 2014, 3:57 PM EST (20:57 UTC)
Expired
Jan 11, 2014, 10:00 PM EST
In force
6 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Erie County, NY

The radar

The Buffalo radar (KBUF), 11 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.0 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WGUS41 KBUF 112057
FLWBUF

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
357 PM EST SAT JAN 11 2014

NYC029-120300-
/O.NEW.KBUF.FA.W.0005.140111T2057Z-140112T0300Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-
357 PM EST SAT JAN 11 2014

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLOOD WARNING FOR...
  CENTRAL ERIE COUNTY IN WESTERN NEW YORK...

* UNTIL 1000 PM EST

* AT 356 PM EST ...A ICE JAM NEAR UNION ROAD ON BUFFALO CREEK MAY 
CAUSE FLOODING UPSTREAM TO NEAR ELMA.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4286 7876 4286 7869 4286 7863 4282 7863
      4285 7870 4285 7876

$$

HIBBERT
2 follow-up statements
968 
WGUS81 KBUF 120137
FLSBUF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
837 PM EST SAT JAN 11 2014

NYC029-120300-
/O.CON.KBUF.FA.W.0005.000000T0000Z-140112T0300Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-
837 PM EST SAT JAN 11 2014

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EST FOR CENTRAL
ERIE COUNTY...

AT 834 PM EST ...SERIOUS ICE JAM FLOODING REMAINS IN PLACE ALONG 
BUFFALO CREEK IN THE VICINITY OF LEXINGTON GREEN WHERE BOAT 
EVACUATIONS HAVE TAKEN PLACE. WHILE THERE ARE INDICATIONS THAT THE 
WATER HAS STARTED TO RECEDE...FLOODING IS EXPECTED TO CONTINUE 
THROUGH AT LEAST 10 PM EST. FLOODING IS ALSO POSSIBLE UPSTREAM TO 
NEAR ELMA.

A FLOOD WARNING MEANS THAT FLOODING HAS BEEN REPORTED. ALL 
INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

&&

LAT...LON 4286 7876 4286 7869 4286 7863 4282 7863
      4285 7870 4285 7876

$$

RSH
493 
WGUS81 KBUF 120304
FLSBUF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1004 PM EST SAT JAN 11 2014

NYC029-120310-
/O.EXP.KBUF.FA.W.0005.000000T0000Z-140112T0300Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-
1004 PM EST SAT JAN 11 2014

...THE FLOOD WARNING FOR BUFFALO CREEK IN CENTRAL ERIE COUNTY HAS 
EXPIRED...

WHILE WATER LEVELS ON BUFFALO CREEK WILL REMAIN ELEVATED 
OVERNIGHT...CONDITIONS WILL CONTINUE TO IMPROVE AS SNOW MELT HAS 
CEASED DUE TO SUB FREEZING TEMPERATURES. WATER LEVELS ARE FORECAST 
TO CONTINUE TO RECEDE THROUGH THE NIGHT.

LAT...LON 4286 7876 4286 7869 4286 7863 4282 7863
      4285 7870 4285 7876

$$

RSH

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Jan 11, 3:46 PM EST, 11 minutes earlier.

Area forecast discussion, Jan 11, 3:46 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
346 PM EST SAT JAN 11 2014

.SYNOPSIS...
AFTER AN ABNORMALLY WARM AND WET DAY...TEMPERATURES WILL FALL
TONIGHT FOLLOWING THE PASSAGE OF A COLD FRONT. ANY LINGERING
PRECIPITATION WILL CHANGE TO LIGHT SNOW OVERNIGHT...THEN DRIER AIR
WILL OVERSPREAD THE REGION WITH CLEARING SKIES ON SUNDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
THE MAIN BULK OF RAIN IS MOVING EASTWARD OUT OF THE FORECAST AREA
DURING MID AFTERNOON...AS THE COLD FRONT HAS YET TO ENTER THE
WESTERN EDGE OF THE REGION. THERE WILL BE ANOTHER ROUND OF COLDER
RAIN ALONG THE FRONT BUT THE FALLING TEMPERATURE SHOULD BRING A
QUICK CHANGEOVER TO SNOW BY MIDNIGHT...THEN A COATING TO ABOUT AN
INCH OF SNOW EXPECTED OVER HIGHER TERRAIN EAST OF LAKES ERIE AND
ONTARIO. OVERNIGHT LOWS WILL FALL TO THE MID 20S TO AROUND 30...10
TO 12 DEGREES ABOVE NORMAL FOR A CHANGE.

HIGH PRESSURE CENTERED ACROSS THE SOUTHEASTERN STATES WILL RIDGE
NORTHWARD ON SUNDAY WITH A PAIR OF LOW PRESSURE CENTERS TRACKING
EASTWARD ACROSS SOUTHERN CANADA. THE SUBSIDENCE ASSOCIATED WITH THIS
DEEP RIDGE SHOULD CLEAR SKIES DURING THE DAY ON SUNDAY WITH COOLER
TEMPS THAN ON SATURDAY...IN THE LOWER TO MIDDLE 30S...BUT STILL
RUNNING ABOUT 5 DEGREES ABOVE NORMAL AND ENHANCED BY THE WARMTH OF
THE LENGTHENING SUNNIER DAY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
FAIR WEATHER WILL BE THE GENERAL RULE THROUGH SUNDAY NIGHT AND
THE FIRST HALF OF MONDAY...ALONG WITH ANOTHER ROUND OF WARMING
TEMPERATURES AS THE AXIS OF RIDGING AT ALL LEVELS SLOWLY DRIFTS
FROM THE LOWER GREAT LAKES TO A POSITION OFF THE NEW ENGLAND
COAST. EXPECT LOWS SUNDAY NIGHT TO COME DURING THE EARLY EVENING
AND RANGE FROM THE UPPER 20S TO LOWER 30S...WITH RISING TEMPS
THROUGH THE BALANCE OF THE NIGHT AS AN INCREASING SOUTHERLY TO
SOUTHWESTERLY FLOW SETS UP ON THE BACKSIDE OF THE DEPARTING RIDGE.
CONTINUED WARM AIR ADVECTION WILL THEN HELP BOOST DAYTIME HIGHS
INTO THE MID 40S TO LOWER 50S ON MONDAY...BEFORE A COLD FRONT
EASES TOWARD THE REGION DURING THE AFTERNOON AND BRINGS SLOWLY
INCREASING CHANCES OF RAIN SHOWERS FROM WEST TO EAST.

THE COLD FROPA ITSELF STILL LOOKS TO COME DURING MONDAY NIGHT...
PARTICULARLY DURING THE EVENING AND EARLY OVERNIGHT HOURS WHEN THE
HIGHEST PRECIPITATION CHANCES (HIGH CHANCE POPS) WILL BE IN
PLAY...WITH DIMINISHING POPS THEN FOLLOWING THROUGH THE FIRST PART
OF TUESDAY AS A WEAK BUBBLE OF RIDGING AND DRIER AIR BRIEFLY BUILDS
ACROSS NEW YORK STATE. AT THIS POINT...EXPECT TEMPS TO INITIALLY BE
WARM ENOUGH TO SUPPORT AN INITIAL PTYPE OF ALL RAIN MONDAY
EVENING...WITH MODEST COLD ADVECTION BEHIND THE FRONT THEN
SUPPORTING A MIX WITH/CHANGEOVER TO SNOW SHOWERS BEFORE THE PCPN
TAPERS OFF. UNDER THIS COLD ADVECTION REGIME...EXPECT NIGHTTIME LOWS
MONDAY NIGHT TO DROP BACK INTO THE LOWER 30S...WITH DAYTIME HIGHS ON
TUESDAY THEN PULLING BACK TO THE UPPER 30S TO THE LOWER 40S.

LATER TUESDAY AND TUESDAY NIGHT...THE PAST FEW RUNS OF THE VARIOUS
GUIDANCE PACKAGES HAVE BEEN AND REMAIN AT ODDS AS TO HOW QUICKLY THE
NEXT UPSTREAM SHORTWAVE AND ASSOCIATED SURFACE REFLECTION WORK INTO
OUR REGION. OF THESE...THE 12Z GFS REMAINS THE MOST AGGRESSIVE OF
THE LATEST OPERATIONAL MODEL RUNS AND BRINGS PRECIPITATION BACK INTO
THE AREA AS EARLY AS TUESDAY AFTERNOON...WHILE THE NAM/GEM AND
ESPECIALLY THE ECMWF HOLD THIS OFF UNTIL TUESDAY NIGHT. GIVEN OUR
PREVIOUS CONTINUITY AND THE RECENT MODEL-TO-MODEL AND RUN-TO-RUN
INCONSISTENCIES...HAVE ELECTED TO TREND THE FORECAST ONLY SOMEWHAT
TOWARD THE LATEST GUIDANCE...WITH AT LEAST SOME LOW CHANCE POPS
STILL REMAINING IN PLAY FOR TUESDAY AFTERNOON...FOLLOWED BY SOMEWHAT
HIGHER CHANCE POPS TUESDAY NIGHT GIVEN THE BETTER OVERALL MODEL
AGREEMENT ON THE SYSTEM MOVING INTO OUR AREA DURING THAT PARTICULAR
TIME FRAME. AT THIS POINT...TEMPS AGAIN LOOK WARM ENOUGH TO SUPPORT
MAINLY RAIN SHOWERS TUESDAY AFTERNOON...BEFORE NOCTURNAL
COOLING/COLD ADVECTION AGAIN INDUCES A CHANGEOVER TO SNOW SHOWERS
TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE AFOREMENTIONED MODEL DIFFERENCES FROM THE SHORT TERM ALSO SPILL
OVER INTO THE EARLY PORTIONS OF THE LONG TERM PERIOD AS WELL...WITH
THE ECMWF HAVING NOW TRENDED NOTICEABLY SLOWER THAN THE GFS/GEM AT
PULLING THE MIDWEEK SYSTEM OFF TO OUR EAST WEDNESDAY AND THURSDAY.
WITH THIS AND THE RECENT HISTORY OF THESE GUIDANCE PACKAGES IN
MIND...REALLY HAVE NO CHOICE BUT TO LEAVE IN SOME GENERAL CHANCE TO
SLIGHT CHANCE POPS THROUGH THURSDAY...WITH THESE GRADUALLY LOWERING
OVER TIME. THE ABOVE SAID...ONE THING THAT DOES SEEM FAIRLY CERTAIN
IS THAT THE PREDOMINANT PTYPE WILL BE BACK TO ALL SNOW...AS ALL
INDICATIONS ARE THAT SUFFICIENTLY COLD ENOUGH AIR FOR THIS WILL BE
IN PLACE.

LATER ON IN THE WEEK...THE GUIDANCE COMES BACK INTO BETTER AGREEMENT
ON DIGGING ANOTHER UPPER LEVEL TROUGH AND EVEN COLDER AIR INTO OUR
REGION...WITH 850 MB TEMPS FALLING BACK TO AROUND -20C BY SATURDAY.
THIS WILL RESULT IN TEMPS DROPPING OFF EVEN FURTHER TOWARD THE END
OF THE WEEK...AS WELL AS A RENEWED GENERAL CHANCE OF SNOW SHOWERS
ALONG WITH AREAS OF LAKE EFFECT SNOW DOWNWIND OF THE LAKES. THIS
SAID...FOR NOW HAVE KEPT POPS IN THE LOW CHANCE RANGE AND BROADBRUSH
IN NATURE GIVEN THE DISTANT TIME FRAME.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
STEADY RAIN MOVING EAST ACROSS NEW YORK STATE THIS AFTERNOON WILL
MOVE ACROSS THE EASTERN HALF OF THE STATE AND EXIT THE STATE THIS
EVENING. THE RAIN IS WELL AHEAD OF THE ACTUAL COLD FRONT WHICH WILL
CROSS THE FORECAST AREA BETWEEN 22Z AND 02Z WITH A SHIFT IN WINDS
FROM SOUTHWEST TO WESTERLY AND ALSO EXPECT A DROP IN THE CEILINGS TO
IFR AFTER 06Z TO 08Z. COLDER AIR WILL CHANCE PRECIP TO ALL SNOW
OVERNIGHT THEN EXPECT MOST IF NOT ALL PRECIP TO END BY DAYBREAK ON
SUNDAY. SKIES WILL CLEAR THROUGH THE DAY WITH VFR CONDITIONS.

OUTLOOK...
SUNDAY THROUGH THURSDAY...NO SIGNIFICANT WEATHER EXPECTED.

&&

.MARINE...
SOUTH TO SOUTHWEST WINDS WILL SHIFT TO WESTERLY WITH THE PASSAGE OF
A COLD FRONT THIS EVENING. THIS WILL BRING A POSTFRONTAL INCREASE IN
WINDS AS COLD AIR MIXES DOWN THE 45 KNOT LOW LEVEL JET. WILL
MAINTAIN SMALL CRAFT ADVISORIES ALONG MOST NEARSHORE WATERS
TONIGHT...BUT ALSO MAINTAIN GALE WARNING FOR THE CENTRAL AND EAST
LAKE ONTARIO OPEN AND NEARSHORE WATERS AS THE COLD AIR SWEEPS ACROSS
THE STILL OPEN AND RELATIVELY WARMER LAKE WATERS. WINDS WILL SUBSIDE
RATHER QUICKLY ON SUNDAY AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS
THE LAKES.

&&

.HYDROLOGY...
TODAY'S RAINFALL...COMBINED WITH SNOWMELT FROM THE WARMER
TEMPERATURES IS RESULTING IN SIGNIFICANT RISES ON AREA CREEKS.
THE GREATEST FLOOD POTENTIAL WILL BE ON FAST REACTING CREEKS
WHERE A DEEPER SNOWPACK HAS BEEN IN PLACE...AS WELL AS ON THOSE
CREEKS THAT ARE MORE TYPICALLY PRONE TO ICE JAMS. FOR THESE
REASONS...A FLOOD WATCH REMAINS IN PLACE FOR MOST OF THE AREA.

PLEASE CONSULT OUR FLOOD WARNING AND STATEMENT PRODUCTS FOR MORE
INFORMATION ON ANY FLOODING THAT IS IMMINENT OR ALREADY OCCURRING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR NYZ003>008-010>014-
     019>021-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST SUNDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 1 PM EST SUNDAY FOR LEZ020.
         SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR LOZ030.
         SMALL CRAFT ADVISORY UNTIL 10 PM EST SUNDAY FOR LOZ042-043.
         GALE WARNING FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY
         FOR LOZ044-045-063>065.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...WCH
MARINE...WCH
HYDROLOGY...JJR
Hazardous weather outlook, Jan 11, 4:24 AM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
424 AM EST SAT JAN 11 2014

NYZ003>008-010>014-019>021-085-120930-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
424 AM EST SAT JAN 11 2014

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

ICE JAM FLOODING POTENTIAL CONTINUES. ADDITIONALLY...LINGERING
MOISTURE TONIGHT AND SUNDAY MORNING BEHIND A COLD FRONT MAY BRING THE
THREAT FOR SOME FREEZING DRIZZLE.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ICE JAM FLOODING POTENTIAL CONTINUES. ADDITIONALLY...LINGERING
MOISTURE ON SUNDAY BEHIND A COLD FRONT MAY BRING THE THREAT FOR SOME
FREEZING DRIZZLE DURING THE MORNING HOURS.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-120930-
NIAGARA-ORLEANS-
424 AM EST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

LINGERING MOISTURE ON SATURDAY NIGHT AND SUNDAY MORNING BEHIND A
COLD FRONT MAY BRING THE THREAT FOR SOME FREEZING DRIZZLE.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042-043-062-SLZ022-024-120930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
424 AM EST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ044-045-063>065-120930-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
424 AM EST SAT JAN 11 2014

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SMITH

In the hours before

Local storm report, Jan 11, 10:37 AM EST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1037 AM EST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     FLOOD            1 S FREDONIA            42.43N  79.33W
01/11/2014                   CHAUTAUQUA         NY   EMERGENCY MNGR

            ROUTE 60 CLOSED BETWEEN FREDONIA AND CASSADAGA DUE TO
            WATER ON ROAD

&&

EVENT NUMBER BUF1400011

DK
Local storm report, Jan 11, 10:41 AM EST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1041 AM EST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 AM     FLOOD            SILVER CREEK            42.54N  79.17W
01/11/2014                   CHAUTAUQUA         NY   EMERGENCY MNGR

            ICE JAM ON SILVER CREEK CAUSING FLOODING OF SOME ROADS
            AND HOMES IN SILVER CREEK

&&

EVENT NUMBER BUF1400012

DK
Special weather statement, Jan 11, 3:54 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
354 PM EST SAT JAN 11 2014

NYZ001-002-010>012-085-112200-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...ORCHARD PARK...SPRINGVILLE
354 PM EST SAT JAN 11 2014

...GUSTY WINDS AND A QUICK DOWNPOUR LATE THIS AFTERNOON...

A COLD FRONT PUSHING ACROSS FAR WESTERN NEW YORK LATE THIS
AFTERNOON WILL BE ACCOMPANIED BY WIND GUSTS TO 40 MPH ALONG WITH A
10 MINUTE HEAVY DOWNPOUR.

THIS SQUALL WILL PUSH ACROSS ERIE AND NIAGARA CONTINUES THROUGH
4:15 PM...AND WILL PUSH ACROSS ORLEANS...GENESEE AND WYOMING
COUNTIES BETWEEN 4:15 AND 4:45 PM.

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 10:08 PM ESTGale WatchBUF6 hr
Jan 11, 4:06 AM ESTGale WarningBUF30 hr
Jan 11, 4:06 AM ESTSmall Craft AdvisoryBUF67 hr
Jan 11, 10:31 AM ESTAreal Flood WarningBUFChautauqua6 hr
Jan 11, 10:39 AM ESTAreal Flood WarningBUFChautauqua6 hr
Jan 11, 2:17 PM ESTAreal Flood WarningBUFErie6 hr
Jan 11, 2:21 PM ESTAreal Flood WarningBUFErie15 hr
Jan 11, 4:45 PM ESTAreal Flood WarningBUFErie6 hr
Jan 11, 5:32 PM ESTAreal Flood WarningBUFErie9 hr

Nearby

Areal Flood Warnings in New York, 2014Every areal flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.